New Mexico, 2015High Wind in New Mexico, December 15, 2015
December 15, 2015 · NWS MAF · 1 event in 1 county or zone
Persistent strong westerly flow aloft resulted in high winds in the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent strong westerly flow aloft resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 14, 9:23 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 14, 9:23 PM MST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1023 PM CST MON DEC 14 2015
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
VFR conditions will prevail at all area terminals through
the day and again tonight.
&&
PREV DISCUSSION... /issued 152 PM CST MON DEC 14 2015/
Yet another warm/dry across the CWFA as downslope winds aid in
surface pressure falls across Ern NM and the amplification of a
low level thermal ridge. Meanwhile a broad upper low is slowly
moving thru the Ern Great Basin and e of the 4-Corners region by
12Z. This upper low will push out a dry Pacific front arriving in
the w around 06Z and in the e around 12Z. 7h winds are already
strong at 40kts and will get stronger. NAM12 cross section indicates
that a mtn wave signature will amplify overnight and will opt to a
upgrade high wind warning for GDP Mtns thru Tue AM. This will
translate to wly breezy conditions Tue PM in the plains. Despite
the downslope winds Tue in will be cooler largely in part to
Hypsometric considerations. This will be the case through Thur
with highs mostly in the 50s Tue-Thur. Thickness will rise Fri
along with some MSLP falls, so warmer M50s to M60s. Warmer yet
Sat-Sun supported by ensemble + temp departures from 85h-5h.
FIRE WEATHER...
Warm and dry today with RH/s of 15-20 pct across the lower
elevations of Trans Pecos/SE NM. SW winds may near 20 mph briefly
and with temps about 5-8 above normal elevated fire wx concerns
will exist thru rest of the day across the west.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 5 PM MST Tuesday FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 5 PM MST Tuesday FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
&&
99Hazardous weather outlook, Dec 14, 12:07 PM MST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 PM CST MON DEC 14 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
107 PM CST MON DEC 14 2015 /1207 PM MST MON DEC 14 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOUTHWEST TO WEST WINDS OF 35-45 MPH...WITH GUSTS TO 65 MPH...ARE
ANTICIPATED IN THE GUADALUPE MOUNTAINS. A HIGH WIND WARNING IS IN
EFFECT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TUESDAY...SOUTHWEST TO WEST WINDS OF 35-45 MPH...WITH GUSTS TO 65
MPH...ARE ANTICIPATED IN THE GUADALUPE MOUNTAINS. A HIGH WIND
WARNING IS IN EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
44
High Wind, Guadalupe Mountains of Eddy County
- When
- December 15, 2:00 AM MST to 11:00 AM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, December 15, 2015$28,000 · 4 events
- Winter Storm in South Dakota, December 15 to 16, 201520 events
- Winter Storm and Heavy Snow in Minnesota, December 15 to 16, 201520 events
- Heavy Snow and Winter Weather in South Dakota, December 15 to 16, 201517 events
- Winter Storm and Heavy Snow in North Dakota, December 15 to 16, 201516 events
- Winter Storm in South Dakota, December 15 to 16, 201515 events
- Heavy Snow in Idaho, December 15 to 16, 201510 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Heavy Snow in North Dakota, December 15 to 16, 20158 events
- Heavy Snow and Winter Weather in Washington, December 15 to 16, 20155 events
- Frost and Freeze in California, December 15 to 16, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606667.